European Journal of Rheumatology
Case based Review

Adalimumab-Induced Lupus Nephritis: Case Report and Review of the Literature

1.

Department of Medicine, The Johns Hopkins Hospital, Baltimore, MD, USA

2.

Division of Nephrology, Department of Medicine, The Johns Hopkins Hospital, Baltimore, MD, USA

3.

Division of Allergy and Clinical Immunology, Department of Medicine, The Johns Hopkins Hospital, Baltimore, MD, USA

4.

Department of Pathology, The Johns Hopkins Hospital, Baltimore, MD, USA

5.

Division of Rheumatology, Department of Medicine, The Johns Hopkins Hospital, Baltimore, MD, USA

Eur J Rheumatol 2022; 9: 108-110
DOI: 10.5152/eurjrheum.2022.21059
Read: 206 Downloads: 86 Published: 01 April 2022

Tumor necrosis factor-alpha inhibitors are known causative agents of systemic lupus erythemato- sus but have rarely been implicated in lupus nephritis. A patient with Crohn’s disease on long-term adalimumab treatment presented with new-onset Raynaud’s phenomenon and was found to have hematuria and proteinuria. Elevated antinuclear, anti-dsDNA, and MPO antibodies were found. A renal biopsy confirmed the diagnosis of lupus nephritis. Adalimumab was discontinued ensuing improvement in urine studies and resolution of dsDNA and MPO antibodies. Adalimumab can induce systemic lupus erythematosus and lupus nephritis.

Cite this article as: Kazzi B, Gudenkauf B, Fine D, et al. Adalimumab-induced lupus nephritis: Case report and review of the literature. Eur J Rheumatol. 2022;9(2): 108-110.

Files
EISSN 2148-4279